Jump to content
Mental Support Community

Seroquel NO MORE


Recommended Posts

I'm taking seroquel 300mg too. But I'll probably gona go off it. I love the effect at evenings and in general too! But the side effects are seriously bugging me. Like weight gain (10lbs in 3 weeks, but then it stopped), awful tiredness in first part of next day (feeling of high bloodpressure) and restless leggs syndrome ( this side effect is very rare).

To others I want to say that this is good medicine of which you shouldn't be afraid. Makes you feel really nice. It's worth to try. Not everybody gets side effects.

Since you have gotten side effects AP, I understand that you can't live like that. Doesn't make you feel better..

Link to comment
Share on other sites

Just an FYI, AP. XR stands for eXtended Release. These pills are formulated to release slowly in your body, If you split an XR pill you turn it into an IR (Immediate Release) formulation which means you get all the medication at once, your blood level peaks and troughs all the time instead of remaining steady. This can increase side-effects. Have you had your blood pressure checked? Because you can't feel high blood pressure, it's silent and you would only know by measuring it. I had high blood pressure (not from Seroquel) and I didn't feel anything until it got measured and I got meds for it.

I agree with you about the weight gain, I had that too, plus something called akathisia which is similar in feeling to restless legs. but there are other AAPs (Atypical Anti-Psychotics) that don't cause this and you can ask about these. Did Abilify give you horrible SEs (side-effects)? There is also Geodon, which I take, which doesn't give me any SEs, except that my bigger evening dose makes me sleepy which is quite useful.. There are other AAPs, quite a lot, in fact. You need to bring the SEs to the attention of your doc and say you can't live with them and please can they give you something that doesn't cause them. Do you have a diagnosis that you are taking Seroquel for?

Link to comment
Share on other sites

OK. Have you told them about the side-effects and how they bother you?

Yes I have they just do not care. I'm not going to the Crazy Clinic because I'm being forced to. I'm going on my own free will which means they can't and shouldn't be pushing me to take medication that I don't want to.
Link to comment
Share on other sites

  • 1 year later...

The Crazy Clinic uses antipsychotic medication as leverage. Either I take it or be refused some services. It's a stipulation to have a Case Manager. I fired the bitch and stopped taking the Seroquel-XR. The negatives outweigh the positives. I'm not risking my physical health any longer.

Seroquel has the tendency to elevate blood sugar levels to the extent that you can end up with

diabetes.....stay away from it

Link to comment
Share on other sites

  • 1 month later...

Hello Luna. How are you doing? Nice to see you again. :)

I've been taking Seroquel for a few years now, but in a low dosage. The doctor prescribed 100mg for me, but since I only use it at night, because it helps me sleep, I cut it in half, and sometimes quarter it, depending on how I am feeling. I think I've only taken the full 100mg a few times, when I was really anxious and upset. As I said, it helps me sleep and I don't know what I would do without it. I didn't know weight gain could be a side effect - I have gained quite a few kilos, and I do sometimes have restless legs but not often enough for me to stop taking the Seroquel.

Link to comment
Share on other sites

Perhaps I wasn't clear earlier. I know at least two people who were prescribed Seroquel for severe

anxiety because as we all know, benzos are "evil". Both had normal blood-sugar levels initially. Neither

had a dose that exceeded 100mg's per day. Within less than a year, their doctors had to discontinue

the Seroquel because they were both now borderline diabetics. Don't say I didn't warn you

Link to comment
Share on other sites

I'm taking a benzo (clonazepam) for anxiety and sleep issues. It does make me uneasy that I am on this medication, but it does seem to be helping me. Actually I was really scared to start taking the medication and resisted for a long time, but I was about to drop from lack of sleep and so really had to do something. I'm glad that I did, but I will also be glad when I can get off of this medication.

I'm sorry your friends have had this terrible side effect from Seroquel, Anonymous. M, if you have any concerns about the medication you are taking, I would suggest speaking with your doctor and asking questions. I know meds can affect people differently.

Take care, M.

Link to comment
Share on other sites

Thank you Beth. I didn't know that Seroquel had serious side effects, or maybe I just didn't realise how bad they could be. I don't think I have a problem with my sugar levels though and my blood pressure is okay. Shouldn't the pdoc tell me that I should have stopped taking it after a certain amount of time if it can have such side effects? As I said, I've been taking it for years, to help me sleep.

Link to comment
Share on other sites

I'm taking a benzo (clonazepam) for anxiety and sleep issues. It does make me uneasy that I am on this medication, but it does seem to be helping me. Actually I was really scared to start taking the medication and resisted for a long time, but I was about to drop from lack of sleep and so really had to do something. I'm glad that I did, but I will also be glad when I can get off of this medication.

I'm sorry your friends have had this terrible side effect from Seroquel, Anonymous. M, if you have any concerns about the medication you are taking, I would suggest speaking with your doctor and asking questions. I know meds can affect people differently.

Take care, M.

Thank you Beth. I didn't know that Seroquel had serious side effects, or maybe I just didn't realise how bad they could be. I don't think I have a problem with my sugar levels though and my blood pressure is okay. Shouldn't the pdoc tell me that I should have stopped taking it after a certain amount of time if it can have such side effects? As I said, I've been taking it for years, to help me sleep.

Irma,

I know more about pharmacology than my idiot doctor. My concern is for the average individual who doesn't know any better and thinks

doctors are infallible. Believe me if you were to test the IQ's of M.D.'s you would see most are

average at best. I think you misunderstood my comment about benzos. Although they are addictive,

taking clonazepam (Brand name Klonopin) won't give you diabetes, Seroquel will.

EndlessNight: Please have your blood sugar checked . A.S.A.P.

Link to comment
Share on other sites

  • 1 month later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...